MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-16
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in central processing, while cleaning the instrument, the "small gray plastic bolt" was observed to be missing from the permanent cautery hook (pch) instrument.It is unknown when the fragment broke, if a patient was involved or what caused the breakage to occur.Intuitive surgical, inc.(isi) contacted the site for additional information; however, at the time of this report, no further details have been provided.
 
Additional Manufacturer Narrative
Based on the information provided, the cause of the customer reported failure mode cannot be determined.Intuitive surgical, inc (isi) has not received the permanent cautery hook instrument that was used during this reported event; therefore, failure analysis investigations (fa) cannot be performed.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive permanent cautery hook (pch) instrument to perform failure analysis (fa).Fa did confirm the customer reported complaint and found the primary finding of broken yaw pulley at the posts.The broken piece is approximately 0.059¿ x 0.044¿ and is missing as a result of the breakage.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18809494
Report Number2955842-2024-11824
Device Sequence Number7310874
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10221027
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-16
Device Catalogue Number420183
Device Lot NumberK10221027 369
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown